Cymbalta & Fatigue (again...)

Discussion in 'Fibromyalgia Main Forum' started by ibisgirldc, Aug 16, 2005.

  1. ibisgirldc

    ibisgirldc New Member

    Sorry for the umpteenth thread on this, but since the search engine only searches by subject and not by posts, I couldn't find the exact answer that I needed...

    So I've been on 60mg daily for 2 months now. The fatigue was debilitating at first, but that wore off. Now, my pain is marginally better, I sleep better at night (i.e., I don't wake up every hour on the hour), and I've been told that I seem to handle my sick days better, too. Problem is that I still get exhausted about 4 - 8 hours after I take the pill. I just feel wiped out, either nodding off at my desk at work, unable to concentrate... or needing an early night nap, barely keeping my head up through dinner. I've tried taking the medicine at dinner instead of breakfast, but what I found was that it made it very difficult for me to wake up. Too heavy-headed. And my doctor suggested taking a narcolepsy-related pill during the day if I could take the cymbalta at night, but that's simply not a road that i want to get on (i.e., taking one to sleep and another to stay awake. Bad cycle, imo.).

    So has anyone else had this problem and if so, have you found relief? How? Other suggestions? I am thinking that I need to exercise more (don't we all...) and I'll start with the treadmill tonight... if I have the energy. I am also B-12 and iron anemic and I know that I need to do a better job of taking those supplements as well. Thoughts?

    Thanks!
  2. chipnchia

    chipnchia New Member

    I've only been on Cymbalta a few days, so I'm not much help here. I take mine with dinner, so it's a few hours before I go to bed.

    So far, I'm a little groggy feeling, but not too bad. I'm hoping that will go away soon.

    Chipnchia (Karen)
  3. ksp56

    ksp56 Member

    I started on 30 mg 6 weeks ago. Absolutely could not tolerate the fatigue, so the dr. switched me to 20 mg.

    The 20 still make me a tad tired in the A.M., so I started taking them around 5 or 6 in the evening. This has worked well for me. I don't have all of the dreams, AND I sleep well. Whatever that is for us! lol

    We are getting ready to move and with all going on, I had forgotten to take them in the evening. I woke up yesterday with all these little aches and pains, that I hadn't had in weeks. It shows to me the Cymbalta must be doing something!

    Hope you find a time that works best for you!

    Kim

  4. willwork4shoes

    willwork4shoes New Member

    I am up to 40mg per day. When I was on the 20 mg. - which I took in the morning about 6 a.m. - by 1-2 p.m., I was just like you: foggy, so tired and dragged out. When the doc took me up to 40 mg., I took my usual 20 mg in the morning and then 20 mg at 1 p.m. Also started a sublingual B12 every morning. I cannot take Cymb. at night, since it wires me for the first 2-3 hours.

    So far it is working just fine this way.

    Hugs,
    Will
  5. chris350

    chris350 New Member

    Cymbalta was originally a pain med - something changed and it is now a anti-dep for people in Chronic pain. For some reason it makes some sleepy and others no effect at all. I take it at night about 7:00. I sleep pretty good and I don't feel I need help waking up in the a.m. - take it when you are headed home from work or a couple of hours before bed - for about a week. I think you will see a difference.

  6. hob

    hob New Member

    so I have been on cymbalta 60mg for about 3 months and have been feeling great pain wise but I am with all of you on the sleepiness. My dr has me taking it right when I wake up and by 2pm I am so tired I could cry, but with little pain. This medication has been the best thing for me since I was diagnosed with fibro 3 years ago. I just have to fix the exhaustion in the afternoon. My boss is really awesome and he suggested I take my lunches early afternoon and go do water areobics. I haven't tired it yet but i will let you know
  7. rigby

    rigby New Member

    I have been on 60 mg for 6 months only thing I can say it has helped with my depression where nothing has help as for all other problems no help. I take it when I get up.
  8. auntcon

    auntcon New Member

    How can you tell if it's the meds or the Fibro cycling or chronic fatigue? I'm tired ALL of the time.

    I do take Cymbalta and feel like it helps. I also take Ultram for pain.

    When you have Fibro though you really can't compare much because of our unique reactions to meds anyway.

    What I'd give for one of those "Mother's little helpers"

    connie
  9. tilla

    tilla New Member

    I have been on cymbalta for almost a year now and I love it. I do take adderal to give me energy and wake up properly in the morning. Not until a few weeks ago did I find out I actually have sleep apnea, so I really did need the adderal. Have a sleep study done, it may show some interesting results.

    Tilla
  10. ibisgirldc

    ibisgirldc New Member

    Thanks all.

    I have been thinking about asking the doc for the sleep study. Honestly, my hesitancy is that I don't want to find out that I need yet another drug or machine. Ugh. Anyway, I think I will try the suggestion of taking the Cymbalta midday. So instead of taking it right now as I normally would, I'll do it around 5pm. If that leaves me too tired tomorrow morning, then maybe I'll try 3pm and so on. I guess it can't hurt to play around with the timing...
  11. lil_angel1198

    lil_angel1198 New Member

    Take mine at night before I go to bed.
    I haven't had any problems with it.
  12. learning2live

    learning2live New Member

    My DH must be odd. lol He started Cymbalta for the second time a few days ago, and it makes him restless. He started out taking it in the late afternoon/early evening since he was told it would probably make him tired.

    He took it this morning today, so we'll see. Knowing him and his body, it will probably make him feel fatigued. UGH! Poor guy. I just wish there was something I could do for him. I feel so helpless. :(

[ advertisement ]